Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Mar 29, 2009, 4:05 AM CDT for 18 counties in Texas. It took effect at Mar 29, 2009, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2009, 4:05 AM CDT (09:05 UTC)
- In effect from
- Mar 29, 2009, 12:00 PM CDT
- Expired
- Mar 29, 2009, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 70 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4538 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KSJT 290905 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 405 AM CDT SUN MAR 29 2009 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO DEVELOP AGAIN ON SUNDAY OVER PORTIONS OF WEST CENTRAL TX... .A LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE CENTRAL HIGH PLAINS ON SUNDAY AS ANOTHER STRONG STORM SYSTEM APPROACHES THE PLAINS. THIS WILL BRING STRONG SOUTHERLY WINDS TO WEST CENTRAL TX WHICH WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER WESTERN SECTIONS OF WEST CENTRAL TX. TXZ073-291015- /O.CAN.KSJT.FW.A.0010.090329T1700Z-090329T2300Z/ CONCHO- 405 AM CDT SUN MAR 29 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE FIRE WEATHER WATCH. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING. $$ TXZ049-054-064>066-071-072-076-077-098-099-113-114-127-128-292300- /O.UPG.KSJT.FW.A.0010.090329T1700Z-090329T2300Z/ /O.NEW.KSJT.FW.W.0013.090329T1700Z-090329T2300Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 405 AM CDT SUN MAR 29 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP BY SUNDAY AFTERNOON OVER THE BIG COUNTRY...CONCHO VALLEY AND PORTIONS OF THE NORTHERN EDWARDS PLATEAU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
000 WWUS84 KSJT 291829 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 129 PM CDT SUN MAR 29 2009 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO DEVELOP AGAIN ON SUNDAY OVER PORTIONS OF WEST CENTRAL TX... .A LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE CENTRAL HIGH PLAINS ON SUNDAY AS ANOTHER STRONG STORM SYSTEM APPROACHES THE PLAINS. THIS WILL BRING STRONG SOUTHERLY WINDS TO WEST CENTRAL TX WHICH WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER WESTERN SECTIONS OF WEST CENTRAL TX. TXZ139-301100- /O.NEW.KSJT.FW.A.0011.090330T1600Z-090331T0000Z/ /O.EXA.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/ COLEMAN- 129 PM CDT SUN MAR 29 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS WITH MINIMUM RELATIVE HUMIDITY VALUES OF 9 TO 14 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ073-078-292300- /O.EXA.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/ CONCHO-SUTTON- 129 PM CDT SUN MAR 29 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 14 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ049-054-064>066-071-072-098-099-113-114-127-128-301100- /O.NEW.KSJT.FW.A.0011.090330T1600Z-090331T0000Z/ /O.CON.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 129 PM CDT SUN MAR 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS WITH MINIMUM RELATIVE HUMIDITY VALUES OF 9 TO 14 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ076-077-292300- /O.CON.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/ CROCKETT-SCHLEICHER- 129 PM CDT SUN MAR 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS84 KSJT 291918 CCA RFWSJT URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN ANGELO TX 211 PM CDT SUN MAR 29 2009 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AND MONDAY OVER PORTIONS OF WEST CENTRAL TEXAS... .SURFACE LOW PRESSURE IN THE TEXAS PANHANDLE TODAY AND MONDAY WILL BRING STRONG SOUTH TO SOUTHWEST WINDS. THIS WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. TXZ139-301200- /O.NEW.KSJT.FW.A.0011.090330T1600Z-090331T0000Z/ /O.EXA.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/ COLEMAN- 211 PM CDT SUN MAR 29 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS WITH MINIMUM RELATIVE HUMIDITY VALUES OF 9 TO 14 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ073-078-292300- /O.EXA.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/ CONCHO-SUTTON- 211 PM CDT SUN MAR 29 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 14 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ049-054-064>066-071-072-098-099-113-114-127-128-301200- /O.NEW.KSJT.FW.A.0011.090330T1600Z-090331T0000Z/ /O.CON.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 211 PM CDT SUN MAR 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS WITH MINIMUM RELATIVE HUMIDITY VALUES OF 9 TO 14 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ076-077-292300- /O.CON.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/ CROCKETT-SCHLEICHER- 211 PM CDT SUN MAR 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS84 KSJT 291955 AAA RFWSJT URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 255 PM CDT SUN MAR 29 2009 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AND MONDAY OVER PORTIONS OF WEST CENTRAL TEXAS... .SURFACE LOW PRESSURE IN THE TEXAS PANHANDLE TODAY AND MONDAY WILL BRING STRONG SOUTH TO SOUTHWEST WINDS. THIS WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. TXZ049-054-064>066-071-072-098-099-113-114-127-128-139-300400- /O.CON.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/ /O.CON.KSJT.FW.A.0011.090330T1600Z-090331T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN- 255 PM CDT SUN MAR 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS WITH MINIMUM RELATIVE HUMIDITY VALUES OF 9 TO 14 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ073-300400- /O.EXA.KSJT.FW.A.0011.090330T1600Z-090331T0000Z/ /O.CON.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/ CONCHO- 255 PM CDT SUN MAR 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS WITH MINIMUM RELATIVE HUMIDITY VALUES OF 9 TO 14 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ076>078-292300- /O.CON.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/ CROCKETT-SCHLEICHER-SUTTON- 255 PM CDT SUN MAR 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ140-300400- /O.EXA.KSJT.FW.A.0011.090330T1600Z-090331T0000Z/ BROWN- 255 PM CDT SUN MAR 29 2009 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 14 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
000 WWUS84 KSJT 292319 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 619 PM CDT SUN MAR 29 2009 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS EVENING AND MONDAY OVER PORTIONS OF WEST CENTRAL TEXAS... .SURFACE LOW PRESSURE IN THE TEXAS PANHANDLE THIS EVENING AND MONDAY WILL BRING STRONG SOUTH TO SOUTHWEST WINDS. THIS WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-300300- /O.EXP.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/ /O.NEW.KSJT.FW.W.0014.090329T2319Z-090330T0200Z/ /O.CON.KSJT.FW.A.0011.090330T1600Z-090331T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN- 619 PM CDT SUN MAR 29 2009 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS EVENING AS SOUTH WINDS OF 20 MPH TO 25 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS WITH MINIMUM RELATIVE HUMIDITY VALUES OF 9 TO 14 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ076>078-300200- /O.EXP.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/ /O.NEW.KSJT.FW.W.0014.090329T2319Z-090330T0200Z/ CROCKETT-SCHLEICHER-SUTTON- 619 PM CDT SUN MAR 29 2009 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ140-300300- /O.CON.KSJT.FW.A.0011.090330T1600Z-090331T0000Z/ BROWN- 619 PM CDT SUN MAR 29 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 14 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 29, 3:25 AM CDT, 40 minutes earlier.
Area forecast discussion, Mar 29, 3:25 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 325 AM CDT SUN MAR 29 2009 .SHORT TERM... SURFACE HIGH PRESSURE HAS BROUGHT LIGHT WINDS AND THIS COMBINED WITH CLEAR SKIES AND DRY AIR HAS ALLOWED FOR TEMPERATURES TO FALL INTO THE LOW TO MID 30S. A SURFACE TROUGH DIGGING INTO THE SOUTHERN ROCKIES WILL BRING BREEZY CONDITIONS ACROSS WEST CENTRAL TEXAS THIS AFTERNOON. SURFACE WINDS WILL SHIFT TO THE SOUTH AS SURFACE HIGH SHIFTS TO THE SOUTH....THE SOUTHERLY WINDS WILL SOME MOISTURE TO RETURN BUT STILL EXPECT RELATIVE HUMIDITIES TO BE IN THE TEENS. A LOW LEVEL JET SUNDAY NIGHT WILL KEEP OVERNIGHT LOWS ON THE WARM SIDE...WITH LOWS IN THE 50S EXPECTED. .LONG TERM... MONDAY LOOKS TO BE VERY WARM...WITH THE THERMAL RIDGE DIRECTLY ACROSS THE AREA AND DOWNSLOPE FLOW. FRONT COMES THROUGH MONDAY NIGHT...AS NEXT UPPER LOW PASSES ACROSS THE CENTRAL PLAINS. COOLER ON TUESDAY. DRY PATTERN CONTINUES THROUGH THE WEEK...AS WAVES CONTINUE TO PASS TO THE NORTH AND DRY SLOT WEST CENTRAL TEXAS. EACH WAVE PUSHES A FRONT THROUGH THE REGION...SO WARMER BASICALLY EVERY OTHER DAY. && .FIRE WEATHER... A SURFACE TROUGH ACROSS THE SOUTHERN PLAINS WILL BRING BREEZY CONDITIONS ACROSS WEST CENTRAL TEXAS SUNDAY AFTERNOON. THIS COMBINED WITH RELATIVE HUMIDITIES IN THE TEENS WILL RESULT IN CRITICAL FIRE CONDITIONS...ESPECIALLY ACROSS THE BIG COUNTRY...CONCHO VALLEY AND PORTIONS OF THE NORTHERN EDWARDS PLATEAU. FOR THE UPCOMING WEEK...A SERIES OF COLD FRONT PUSH MOISTURE OUT OF THE REGION AND A SERIES OF SURFACE LOWS WILL KEEP BREEZY CONDITIONS ACROSS WEST CENTRAL TEXAS. THESE FACTORS COMBINED WITH AFTERNOON HIGHS IN THE 70S AND 80S...WILL KEEP THE FIRE DANGER ACROSS WEST CENTRAL TEXAS ELEVATED....WITH CRITICAL TO NEAR CRITICAL CONDITIONS EXPECTED WEDNESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 77 56 84 45 65 / 0 0 0 10 0 SAN ANGELO 77 56 83 42 67 / 0 0 0 10 0 JUNCTION 74 52 84 42 69 / 0 0 0 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: CALLAHAN...COKE...CROCKETT...FISHER... HASKELL...IRION...JONES...NOLAN...RUNNELS...SCHLEICHER... SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...TOM GREEN. FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING ZONES: BROWN...COLEMAN...CONCHO...KIMBLE...MASON...MCCULLOCH... MENARD...RUNNELS...SAN SABA...SCHLEICHER...SUTTON...TOM GREEN. && 28/07
Hazardous weather outlook, Mar 28, 2:40 PM CDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 240 PM CDT SAT MAR 28 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 240 PM CDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FREEZE WARNING IS IN EFFECT FOR THE CONCHO VALLEY...HEARTLAND... AND NORTHWEST HILL COUNTRY TONIGHT...AS TEMPERATURES FALL INTO THE LOWER 30S. A FEW LOW LYING AREAS IN THE RIVER VALLEYS MAY FALL INTO THE UPPER 20S. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FIRE WEATHER DANGER WILL LIKELY BE CRITICAL SUNDAY AFTERNOON OVER THE BIG COUNTRY...CONCHO VALLEY...AND CROCKETT COUNTY. FIRE DANGER CONDITIONS WILL REMAIN ELEVATED THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 1:29 PM CDT | Fire Weather Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 10 more | 15 hr |
| Mar 29, 3:34 PM CDT | Lake Wind Advisory | SJT | Callahan, Coke, Concho, Fisher, Haskell, Irion and 8 more | 15 hr |
| Mar 29, 6:19 PM CDT | Red Flag Warning | SJT | Callahan, Coke, Coleman, Concho, Crockett, Fisher and 12 more | 3 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.